Alert archive / Louisiana / Tornado Warnings in 2007
Tornado Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 3, 2007, 3:49 PM CDT for Ouachita Parish, Louisiana. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 3:49 PM CDT (20:49 UTC)
- Expired
- May 3, 2007, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:00 PM CDT | TSTM WND DMG | 18 W Monroe, LA | NUMEROUS TREES AND POWERLINES DOWN NEAR CALHOUN...ALSO A ROOF WAS BLOWN OFF A HOUSE. |
| May 3, 4:14 PM CDT | TSTM WND DMG | West Monroe, LA | FEW TREES AND POWERLINES DOWN IN WEST MONROE. |
| May 3, 4:15 PM CDT | TSTM WND DMG | Monroe, LA | *** 1 INJ *** TREE DOWN WITH ONE INJURED IN MONROE NEAR ULM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 032048
TORSHV
LAC073-032115-
/O.NEW.KSHV.TO.W.0020.070503T2049Z-070503T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 415 PM CDT
* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
CLAIBORNE...MOVING EAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOMVILLE AND 7 MILES WEST
OF MONROE BY 415 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 415 PM CDT.
LAT...LON 3266 9192 3253 9190 3241 9200 3240 9238
3249 9240 3253 9246 3256 9245 3257 9242
3259 9223 3271 9206 3271 9197
$$1 follow-up statement
000
WWUS54 KSHV 032105
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT THU MAY 3 2007
LAC073-032115-
/O.CON.KSHV.TO.W.0020.000000T0000Z-070503T2115Z/
OUACHITA LA-
405 PM CDT THU MAY 3 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR OUACHITA
PARISH...
AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF
CLAIBORNE...MOVING EAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
CLAIBORNE BY 410 PM CDT
7 MILES NORTHWEST OF WEST MONROE AND 8 MILES NORTHWEST OF
BROWNSVILLE-BAWCOMVILLE BY 415 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHWESTERN LOUISIANA.
LAT...LON 3266 9192 3253 9190 3241 9200 3240 9238
3249 9240 3253 9246 3256 9245 3257 9242
3259 9223 3271 9206 3271 9197
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 3, 9:54 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 3, 9:54 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 954 AM CDT THU MAY 3 2007 .DISCUSSION... WILL MAKE UPDATE TO WORDING SINCE NOT A LOT GOING ON THIS MORNING...BUT RAIN EXPECTED TO RETURN MUCH OF AREA FOR THE AFTERNOON. THUS WILL GO WITH SCATTERED RAINFALL FOR THE MORNING EAST AND SOUTH...RETURNING BACK TO THE WIDESPREAD WORDING FOR THE AFTERNOON. CLUSTER OF THUNDERSTORMS BETWEEN TYR AND DAL MOVING NE INTO OUR CWA...UPDATED QPF FORECAST FOR THIS. MAX TEMPS WILL NOT BE THE EASIEST THING GIVEN THE SCATTERED NATURE OF CONVECTION BUT THE GOING FORECAST OF LOWEST TEMPS NW AND WARMEST EAST LOOKS FINE. INDIVIDUAL TEMPS WILL BUST OR VERIFY ON A LOCAL BASIS GIVEN THE CLOUD COVER AND RAINFALL TODAY. && .AVIATION... ATMOSPHERE STILL UNSTABLE AS EVIDENCED BY PRETTY SIGNIFICANT CLUSTER OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLY THIS MORNING SOUTH OF DALLAS AND WHICH IS MOVING EAST NORTHEAST AT AROUND 40 KT. EXPECT CIGS AND VSBYS TO VARY CONSIDERABLY THROUGHOUT THE NEXT 24 HOURS AS ON AND OFF SHOWERS/ THUNDERSTORMS MOVE THROUGH THE AREA. THE MORNING SOUNDING FOR SHV SHOWS MOISTURE EXTENDING WELL ABOVE 25KFT SO WILL SEE LAYERED CLDS AND MAY RANGE FROM IFR TO VFR WITHIN AN HOURS TIME. TSTMS IMPACTING TYR-GGG AREA SHRTLY AFT 16Z WITH IFR CONDS PREVALENT THAT AREA 17Z-21Z AND THIS AREA MOVING EAST THRU SUNSET. PREVAILING SURFACE WINDS WILL BE SOUTHERLY AROUND 10 MPH OVER THE NEXT 24 HRS ... BUT VARIABLE AND GUSTY NEAR THUNDERSTORMS. OTLK...DECREASING CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER 06Z WITH MOSTLY VFR CIGS BY 18Z FRIDAY. /01/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 65 85 68 / 100 50 20 10 MLU 80 65 79 65 / 80 70 40 10 DEQ 74 63 82 65 / 100 30 10 10 TXK 76 64 83 67 / 90 40 10 10 ELD 77 63 80 65 / 80 60 30 10 TYR 76 64 87 70 / 90 30 10 10 GGG 76 66 86 69 / 90 40 10 10 LFK 77 65 89 70 / 80 50 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17/01
Hazardous weather outlook, May 3, 12:00 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 3 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE MOVING EASTWARD ACROSS NORTH TEXAS. SHOWERS AND THUNDERSTORMS DEVELOPING ON THE EAST SIDE OF THE LOW WILL SPREAD EASTWARD ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA...WITH THE MAIN THREAT BEING DAMAGING HAIL AND HIGH WIND GUSTS FROM ANY SEVERE THUNDERSTORM THAT MAY OCCUR. LOCALLY HEAVY RAINFALL WILL ALSO RESULT IN PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST EARLY FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT. 17
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
Nearby
Tornado Warnings in Louisiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.